Differential and Integral Equations

Homogenization of a hyperbolic equation with highly contrasting diffusivity coefficients

A.K. Nandakumaran and Ali Sili

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


We study a hyperbolic problem in the framework of periodic homogenization assuming a high contrast between the diffusivity coefficients of the two components $M_{\varepsilon}$ and $ B_{\varepsilon}$ of the heterogeneous medium. There are three regimes depending on the ratio between the size of the period and the amplitude ${\alpha_{\varepsilon}}$ of the diffusivity in $ B_{\varepsilon}$. For the critical regime $ \alpha_{\varepsilon} \simeq {\varepsilon}$, the limit problem is a strongly coupled system involving both the macroscopic and the microscopic variables. We also include the results in the non critical case.

Article information

Differential Integral Equations, Volume 29, Number 1/2 (2016), 37-54.

First available in Project Euclid: 24 November 2015

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 35B27: Homogenization; equations in media with periodic structure [See also 74Qxx, 76M50] 78M35: Asymptotic analysis 80M35: Asymptotic analysis


Nandakumaran, A.K.; Sili, Ali. Homogenization of a hyperbolic equation with highly contrasting diffusivity coefficients. Differential Integral Equations 29 (2016), no. 1/2, 37--54. https://projecteuclid.org/euclid.die/1448323252

Export citation